question-icon

My thyroid medications is making me gain weight? is there

default
Posted on Sun, 17 Feb 2019
Question: My thyroid medications is making me gain weight? is there anything I can do to reduce it? thank you
doctor
Answered by Dr. Vaishalee Punj (1 hour later)
Brief Answer:
Kindly upload recent thyroid profile

Detailed Answer:
Hello and welcome to Ask A Doctor service.

I have reviewed your query and here is my advice.

Weight gain can happen after taking Carbimazole. It is due to hypothyroidism due to over-treatment with carbimazole and is reversible on stopping the drug. It usually requires thyroid supplementation if the TSH is high.

However I need recent thyroid profile to confirm the cause. Kindly upload the same so that I am better able to help.

Hope this helps. Let me know if I can assist you further.
Dr Vaishalee
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Vaishalee Punj

General & Family Physician

Practicing since :2003

Answered : 2386 Questions

premium_optimized

The User accepted the expert's answer

Share on
My thyroid medications is making me gain weight? is there

Brief Answer: Kindly upload recent thyroid profile Detailed Answer: Hello and welcome to Ask A Doctor service. I have reviewed your query and here is my advice. Weight gain can happen after taking Carbimazole. It is due to hypothyroidism due to over-treatment with carbimazole and is reversible on stopping the drug. It usually requires thyroid supplementation if the TSH is high. However I need recent thyroid profile to confirm the cause. Kindly upload the same so that I am better able to help. Hope this helps. Let me know if I can assist you further. Dr Vaishalee